MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 13115535
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No radiographs were provided for review.No device was returned as the device was not believed at fault in the event.Review of surgeons notes identified he made a mis-selection of the screw length and had an error in creating the pilot hole.The patient has recovered from pneumothorax and is doing well.".Potential risks identified with the use of this system, which may require additional surgery, include:.Neurological, vascular or visceral injury ¿" ".Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.".
 
Event or Problem Description
On (b)(6) 2021 a male patient underwent a spinal procedure.During the procedure it was reported that a pedicle screw penetrated the anterior wall of the vertebral body at right th3 and contacted the patients lungs, resulting in pneumothorax.The screw was removed and the physician installed a chest tube and resumed the operation.The surgeon believed he made a mis-selection of the screw length and had an error in creating the pilot hole.The patient has recovered from pneumothorax and is doing well.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
MDR Report Key11464420
Report Number2031966-2021-00039
Device Sequence Number3522916
Product Code NKB
UDI-Device Identifier00887517582201
UDI-Public887517582201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number13115535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Initial Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;